Advanced Search
MyIDEAS: Login

Coalitional manipulation on networks

Contents:

Author Info

  • Ju, Biung-Ghi

Abstract

We study allocation rules that are robust to coalitional manipulation by transferring, merging, or splitting individual characteristics among coalition partners (e.g. merging or splitting claims in bankruptcy problems). Coalition formation is restricted by an exogenous network (a non-directed graph) so that only connected subsets of agents can form a coalition. We offer a full characterization of non-manipulable rules without any assumption on the network structure. This result yields a variety of useful corollaries for specific networks such as complete network, trees, and networks without a “bridge”, and corollaries for specialized models dealing with bankruptcy, surplus sharing, cost sharing, income redistribution, social choice with transferable utility, etc.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/pii/S0022053113000082
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Economic Theory.

Volume (Year): 148 (2013)
Issue (Month): 2 ()
Pages: 627-662

as in new window
Handle: RePEc:eee:jetheo:v:148:y:2013:i:2:p:627-662

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622869

Related research

Keywords: Allocation problem; Coalitional manipulation; Network; Reallocation-proofness; No advantageous reallocation; Strategy-proofness; Non-manipulability by merging or splitting;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. MORENO-TERNERO, Juan D., . "Erratum. Bankruptcy rules and coalitional manipulation [IGTR, 9(1), 105-118, 2007]," CORE Discussion Papers RP -2046, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  2. Ju, Biung-Ghi & Miyagawa, Eiichi & Sakai, Toyotaka, 2007. "Non-manipulable division rules in claim problems and generalizations," Journal of Economic Theory, Elsevier, vol. 132(1), pages 1-26, January.
  3. Chun, Youngsub, 1988. "The proportional solution for rights problems," Mathematical Social Sciences, Elsevier, vol. 15(3), pages 231-246, June.
  4. Dominique Henriet & Herve' Moulin, 1996. "Traffic-Based Cost Allocation in a Network," RAND Journal of Economics, The RAND Corporation, vol. 27(2), pages 332-345, Summer.
  5. Shigehiro Serizawa, 2005. "Pairwise Strategy-Proofness and Self-Enforcing Manipulation," ISER Discussion Paper 0629, Institute of Social and Economic Research, Osaka University.
  6. MORENO-TERNERO, Juan D., . "Proportionality and non-manipulability in bankruptcy problems," CORE Discussion Papers RP -1898, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  7. O'Neill, Barry, 1982. "A problem of rights arbitration from the Talmud," Mathematical Social Sciences, Elsevier, vol. 2(4), pages 345-371, June.
  8. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
  9. Schummer, James, 2000. "Manipulation through Bribes," Journal of Economic Theory, Elsevier, vol. 91(2), pages 180-198, April.
  10. M. Angeles de Frutos, 1999. "Coalitional manipulations in a bankruptcy problem," Review of Economic Design, Springer, vol. 4(3), pages 255-272.
  11. Aadland, David & Kolpin, Van, 1998. "Shared irrigation costs: An empirical and axiomatic analysis," Mathematical Social Sciences, Elsevier, vol. 35(2), pages 203-218, March.
  12. Moulin Herve, 1984. "Egalitarianisme and utilitarianism in quasi-linear bargaining," CEPREMAP Working Papers (Couverture Orange) 8417, CEPREMAP.
  13. Moulin, Herve & Shenker, Scott, 1992. "Serial Cost Sharing," Econometrica, Econometric Society, vol. 60(5), pages 1009-37, September.
  14. Juan D. Moreno-Ternero, 2007. "Bankruptcy Rules And Coalitional Manipulation," International Game Theory Review (IGTR), World Scientific Publishing Co. Pte. Ltd., vol. 9(01), pages 105-118.
  15. Biung-Ghi Ju & Eiichi Miyagawa & Toyotaka Sakai, 2003. "Non-Manipulable Division Rules in Claim Problems and Generalizations," WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS 200307, University of Kansas, Department of Economics, revised Aug 2005.
  16. Chambers, Christopher P. & Thomson, William, 2002. "Group order preservation and the proportional rule for the adjudication of conflicting claims," Mathematical Social Sciences, Elsevier, vol. 44(3), pages 235-252, December.
  17. Biung-Ghi Ju, 2003. "Manipulation via merging and splitting in claims problems," Review of Economic Design, Springer, vol. 8(2), pages 205-215, October.
  18. John McMillan & Michael Rothschild & Robert Wilson, 1997. "Introduction," Journal of Economics & Management Strategy, Wiley Blackwell, vol. 6(3), pages 425-430, 09.
  19. Borm, P.E.M. & Owen, G. & Tijs, S.H., 1992. "On the position value for communication situations," Open Access publications from Tilburg University urn:nbn:nl:ui:12-154855, Tilburg University.
  20. Satterthwaite, Mark A & Sonnenschein, Hugo, 1981. "Strategy-Proof Allocation Mechanisms at Differentiable Points," Review of Economic Studies, Wiley Blackwell, vol. 48(4), pages 587-97, October.
  21. Moulin, Herve, 1994. "Serial Cost-Sharing of Excludable Public Goods," Review of Economic Studies, Wiley Blackwell, vol. 61(2), pages 305-25, April.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Biung-Ghi Ju & Eiichi Miyagawa & Toyotaka Sakai, 2003. "Non-Manipulable Division Rules in Claim Problems and Generalizations," WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS 200307, University of Kansas, Department of Economics, revised Aug 2005.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:148:y:2013:i:2:p:627-662. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.